MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr was stuck in the lesion.The target lesion was located in the right anterior tibial artery.A 1.75mm peripheral rotalink plus and rotawire were selected for use.During the procedure, it was noted that the burr was stuck in the vessel.However, the burr and the wire were retrieved by accessing from a pedal pushing the burr with a micro catheter while simultaneously retrograding at the same time.Subsequently, the burr and the wire were removed intact.The procedure was completed using balloon angioplasty with no new rota was used.Patient was not injured and no complications reported.Patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The returned complaint device consisted of a peripheral rotalink plus device.The burr catheter was received attached to the advancer unit with the returned rotawire in the device.The advancer, handshake connections, sheath, coil, burr and annulus were microscopically and visually examined.There is blood in the drip line and the sheath showing that there was a lack of saline flush.There are numerous sheath kinks.The coil is stretched.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate.Product analysis confirmed the reported event due to the melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported event.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8596028
Report Number2134265-2019-04984
Device Sequence Number2345645
Product Code MCW
UDI-Device Identifier08714729838913
UDI-Public08714729838913
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0023436414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR